Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

High BP and chest tightness after taking concerta - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2009
Answered : 593 Questions
User :   i started taking concerta today and i am experiencing high blood pressure and some chest tightness
Doctor :   Hi
User :   my readings have been 160-190 over 105-110
Doctor :   ok
User :   i take blood pressure medication
User :   but it has been under control
Doctor :   concerta is a medication that can increase the bp
User :   is there a bp level that is an emergency?
User :   what about chest tightness?
Doctor :   any Bp that can cause symptoms like dizziness, chest tightness, dyspnea, needs to be checked out
User :   emergency room or it can wait?
Doctor :   A BP above 200 / 100 mmhg can cause renal damage and brain damage as well
Doctor :   in your case, your symptoms are minor but you can wait it out and ask your doctor to change the medications if needed
User :   chest tightness can be caused by high BP?
Doctor :   yes
Doctor :   defintely
User :   should i discontinue the concerta?
Doctor :   yes
User :   ok - thanks
Doctor :   you should as it can increase the BP
Doctor :   since it causes cardiac stimulation the HR & the BP is elevated
User :   ok
Doctor :   hence the need to stop it or reduce the dosage
User :   ill see if i can get an alternative medication
Doctor :   that would be good
User :   thanks for your help
Doctor :   you are most welcome
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor